Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 110, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 9, 2007, 3:42 PM CDT for Montgomery County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2007, 3:42 PM CDT (20:42 UTC)
- Expired
- Jun 9, 2007, 4:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Montgomery County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2775 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 092042 SVRBMX ALC101-092115- /O.NEW.KBMX.SV.W.0110.070609T2042Z-070609T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 342 PM CDT SAT JUN 9 2007 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA... * UNTIL 415 PM CDT * AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HOPE HULL...OR 9 MILES SOUTHWEST OF MONTGOMERY...AND MOVING SOUTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHWESTERN MONTGOMERY COUNTY AT 400 PM CDT TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3230 8625 3237 8640 3207 8639 3206 8626 $$ KSL
1 follow-up statement
000 WWUS54 KBMX 092054 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 354 PM CDT SAT JUN 9 2007 ALC101-092115- /O.CON.KBMX.SV.W.0110.000000T0000Z-070609T2115Z/ MONTGOMERY AL- 354 PM CDT SAT JUN 9 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR WEST CENTRAL MONTGOMERY COUNTY... AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER WEST CENTRAL MONTGOMERY COUNTY...OR ABOUT 16 MILES SOUTH OF MONTGOMERY...MOVING SOUTH AT 25 MPH. LAT...LON 3221 8626 3226 8640 3207 8639 3206 8627 $$ KSL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:45 PM CDT, 57 minutes earlier.
Area forecast discussion, Jun 9, 2:45 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 245 PM CDT SAT JUN 9 2007 .DISCUSSION... A BOUNDARY...BISECTING CENTRAL ALABAMA...EXTENDS FROM NEAR ROME...GEORGIA TO MERIDIAN...MISSISSIPPI THIS AFTERNOON AND WILL CONTINUE TO PUSH SLOWLY SOUTHEAST. OUT AHEAD OF THE BOUNDARY...SCATTERED SHOWERS WILL DEVELOP. FOR THE MOST PART THESE STORMS HAVE BEEN IN CONTROL...BUT STILL HAVE THE POTENTIAL FOR STRONG ACTIVITY...ESPECIALLY SOUTH OF MONTGOMERY. ACTIVITY THAT DOES DEVELOP WILL LIKELY DISSIPATE AFTER SUNSET. AS THE BOUNDARY MOVES SOUTHEAST...NORTHWEST FLOW BEHIND BOUNDARY WILL BRING IN DRIER AIR. EXPECT MOST OF THE ACTIVITY IN CENTRAL ALABAMA TO DIMINISH OR MOVE OUT OF THE AREA BY SUNSET. TONIGHT...A DRIER AIRMASS WILL CONTINUE MOVE SOUTH THROUGH THE AREA. OVERALL PATTERN SETTING UP FOR THE REST OF THE WEEKEND AND INTO THE FIRST OF NEXT WEEK WILL BE A RIDGE IN PLACE OVER THE PLAINS AND MISSISSIPPI RIVER VALLEY...WHILE A TROUGH WILL BE IN PLACE ACROSS THE EAST. MODELS ARE INDICATING AND SO FAR TODAY VERIFYING THAT WE WILL BE INFLUENCED BY THE RIDGE AND LEAVE THE AREA IN HIGH PRESSURE...ENDING CHANCES FOR RAIN FOR THE NEXT COUPLE OF DAYS. ON TUESDAY...A DISTURBANCE WILL SLIDE AROUND THE BUILDING RIDGE AND BRING A BACK-DOOR COLD FRONT INTO THE AREA. THIS WOULD PROVIDE A SLIGHT CHANCE AT SOME RAIN AND PROVIDE SLIGHTLY COOLER TEMPERATURES FOR THE END OF THE WEEK. ALTHOUGH TEMPERATURES WILL REMAIN NEAR 90 DEGREES. ANOTHER SYSTEM IS PROGGED FOR THURSDAY AS WELL. OF COURSE THESE FEATURES WILL NEED TO BE MONITORED FOR TIMING AND PLACEMENT OVER THE NEXT SEVERAL DAYS. && .AVIATION...18Z TAF DISCUSSION. DURING THE HEATING OF THE AFTERNOON...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY AT MGM AND TOI THROUGH 00Z. CEILINGS THROUGH 00Z WILL BE AROUND 4000 FEET...EXCEPT 1500 TO 2500 FEET IN AND NEAR THUNDERSTORMS. FROM 00Z THROUGH 12Z VFR CONDITIONS ARE EXPECTED AT ALL LOCATIONS EXCEPT MGM AND TOI...WHERE SOME PATCHY FOG IS EXPECTED TO DEVELOP FROM 08Z THROUGH 12Z WITH VSBYS 3 TO 5 MILES. AFTER 15Z VFR CONDITIONS WILL PREVAIL. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 63 92 63 93 61 / 0 0 0 10 0 ANNISTON 65 93 62 94 67 / 0 0 0 10 0 BIRMINGHAM 65 94 64 93 66 / 0 0 0 10 0 TUSCALOOSA 66 94 65 96 66 / 10 0 0 10 0 CALERA 65 92 63 94 67 / 10 0 0 10 0 AUBURN 68 93 64 94 69 / 10 0 0 10 0 MONTGOMERY 68 96 66 97 68 / 10 0 0 10 0 TROY 67 95 66 96 68 / 20 0 0 10 0 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 16/50
Hazardous weather outlook, Jun 9, 12:49 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1249 PM CDT SAT JUN 9 2007 ALZ011>015-017>050-101749- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1249 PM CDT SAT JUN 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE THROUGH 6 PM THIS EVENING GENERALLY ALONG AND SOUTH OF A LINE FROM GEIGER IN SUMTER COUNTY TO CLANTON TO ALEXANDER CITY. THE PRIMARY THREAT WILL BE WINDS 35 TO 45 MPH. IN ADDITION...SOME LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WHERE STORMS PERSIST. ANYONE PLANNING TO SPEND ANY TIME OUTDOORS ARE ENCOURAGED TO KEEP AN EYE TO THE SKY AND AN EAR TUNED TO YOUR WEATHER RADIO. WET MICROBURST POTENTIAL: BIRMINGHAM...LOW. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY ACROSS THE SOUTHERN SECTIONS THIS AFTERNOON. KSL KSL
In the hours before
Special weather statement, Jun 9, 2:58 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 258 PM CDT SAT JUN 9 2007 ALZ048-092030- RUSSELL- 258 PM CDT SAT JUN 9 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RUSSELL COUNTY UNTIL 330 PM CDT... AT 255 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES SOUTH OF PARKMANVILLE...MOVING SOUTH AT 25 MPH. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. KSL
Special weather statement, Jun 9, 3:18 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 318 PM CDT SAT JUN 9 2007 ALZ044-092100- MONTGOMERY- 318 PM CDT SAT JUN 9 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MONTGOMERY COUNTY UNTIL 400 PM CDT... AT 316 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 8 MILES WEST OF MONTGOMERY...MOVING SOUTH AT 25 MPH. THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. KSL
Special weather statement, Jun 9, 3:29 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 329 PM CDT SAT JUN 9 2007 ALZ048-092100- RUSSELL- 329 PM CDT SAT JUN 9 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RUSSELL COUNTY UNTIL 400 PM CDT... AT 324 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 8 MILES SOUTHEAST OF HATCHECHUBBE...MOVING SOUTH AT 20 MPH. THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. KSL
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 4:10 PM CDT | Severe Thunderstorm Warning | BMX | Bullock | 16 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.